Alert archive / Wisconsin / High Wind Warnings in 2010
High Wind Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this high wind warning at Jun 26, 2010, 12:56 AM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 12:56 AM CDT (05:56 UTC)
- Expired
- Jun 26, 2010, 1:54 AM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:05 AM CDT | NON-TSTM WND GST 41 | Chilton, WI | POSSIBLE WAKE LOW |
| Jun 26, 1:15 AM CDT | NON-TSTM WND GST 35 | New Holstein, WI | POSSIBLE WAKE LOW |
| Jun 26, 1:15 AM CDT | NON-TSTM WND GST 41 | Chilton, WI | POSSIBLE WAKE LOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
802 WWUS73 KGRB 260556 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1256 AM CDT SAT JUN 26 2010 ...DAMAGING WINDS POSSIBLE IN CALUMET AND MANITOWOC COUNTIES... .STRONG WINDS GENERATED BY THUNDERSTORMS TO OUR SOUTH COULD GUST OVER 50 MPH AND PRODUCE DAMAGE TO TREES AND POWER LINES. THE WINDS SHOULD GRADUALLY DIMINISH AFTER 3 AM. WIZ049-050-260700- /O.NEW.KGRB.HW.W.0001.100626T0556Z-100626T0700Z/ CALUMET-MANITOWOC- INCLUDING THE CITIES OF...CHILTON...TWO RIVERS 1256 AM CDT SAT JUN 26 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING. * TIMING: THE STRONG WINDS WILL ARRIVE IN CHILTON AND HILBERT BY 1 AM AND IN VALDERS AND NEW HOLSTEIN BY 130 AM. * WINDS: WINDS WILL GUST OVER 50 MPH. * IMPACTS: TREES AND POWER LINES MAY BE KNOCKED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS NEAR 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE BRANCHES AND POWER LINES CAN COME DOWN IN WINDS THESE STRONG. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE IN THESE CONDITIONS. && $$
1 follow-up statement
189 WWUS73 KGRB 260654 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 154 AM CDT SAT JUN 26 2010 ...STRONG WINDS HAVE MOVED OUT OF AREA... .THE STRONG WINDS THAT MOVED THROUGH CALUMET AND PARTS OF MANITOWOC COUNTIES HAVE MOVED SOUTH OF THE AREA AT 145 AM. SO THE THREAT OF STRONG WINDS HAS ENDED. WINDS GUSTED TO OVER 40 MPH AT NEW HOLSTEIN AND CHILTON AROUND 110 AM. WINDS GUSTED TO 55 MPH JUST IN FOND DU LAC AT 130 AM. SOME TREES AND POWER LINES MAY HAVE FALLEN IN THE AREA...SO BE CAREFUL IF YOU WILL BE WALKING OR DRIVING. WIZ049-050-260800- /O.CAN.KGRB.HW.W.0001.000000T0000Z-100626T0700Z/ CALUMET-MANITOWOC- INCLUDING THE CITIES OF...CHILTON...TWO RIVERS 154 AM CDT SAT JUN 26 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE EXITED THE AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this high wind warning went out at Jun 25, 2:41 PM CDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jun 25, 2:41 PM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 241 PM CDT FRI JUN 25 2010 .SHORT TERM...TNGT AND SAT. ACTIVE WEATHER PERIOD EXPECTED OVR THE NXT 24 HRS AS TWO SYSTEMS TO AFFECT NE WI. THE FIRST SYSTEM ARRIVES THIS EVENING/EARLY MORNING HRS WITH A TSTM COMPLEX TO PASS MAINLY TO OUR SOUTH. THE SECOND SYSTEM ARRIVES LTR SAT AFTERNOON INTO CNTRL PARTS OF WI WITH MORE TSTM ACTIVITY. CURRENT INDICATIONS ARE THAT MOST (IF NOT ALL) THE SVR WEATHER ASSOCIATED WITH THIS EVENING'S STORMS WL STAY TO OUR SOUTH. THE 19Z MSAS SFC ANALYSIS SHOWED SEVERAL AREAS OF WEAK HI PRES (ERN GREAT LKS...WRN LK SUPERIOR...NRN ND) WITH AN AREA OF LOW PRES SITUATED OVR ERN SD. A WRMFNT STRETCHED E-NE FROM THE SFC LOW TOWARD NW WI. AIRMASS TO THE SOUTH OF THE FNT WAS VERY WARM AND HUMID WITH TEMPS IN THE 80S AND DEW PTS IN THE 60S. SEVERAL AREAS OF TSTMS HAD DEVELOPED IN THE VCNTY OF THE FNTL BNDRY...BUT WEAKENED AS THEY MOVED INTO WI. THERE WAS ALSO A FNTL BNDRY DRAPED ACROSS UPR MI...ASSOCIATED MORE WITH LKBRZ'S. AS A SHRTWV ALOFT COMBINES WITH THE SFC LOW AND PRONOUNCED WRMFNT... EXPECT TO SEE TSTM CLUSTERS TO CONT DEVELOPING OVR THE UPR MIDWEST WHERE ENHANCED CONVERGENCE TO EXIST. THESE TSTMS ARE THEN FCST TO RIDE THE INSTABILITY GRADIENT E-SE TOWARD SW WI THIS EVENING/SE WI LATE EVENING/SHORTLY AFT MIDNGT. NRN WI SHOULD SEE SOME GARDEN VARIETY SHWRS/TSTMS WHILE CNTRL/E-CNTRL WI TO RESIDE ON THE NRN EDGE OF THE TSTM COMPLEX. DUE TO STG INSTABILITY AND SHEAR...IT DOES APR THAT STG/SVR TSTMS WL MOV ACROSS SRN PARTS OF WI WITH LRG HAIL AND DAMAGING WNDS BEING THE MAIN THREAT. HOWEVER...IT NOW APRS THAT THESE TSTMS WL STAY BLO SVR LIMITS ACROSS OUR FCST AREA. LOOK FOR THE PCPN TO THEN DIMINISH LTR TNGT AS THE WRMFNT GETS SHOVED BACK TO THE SOUTH BY THE CONVECTION. JUST AS ONE COMPLEX OF STORMS DEPARTS THE RGN EARLY ON SAT...ATTN TURNS BACK TO THE NRN PLAINS/UPR MIDWEST WHERE THE NXT PCPN MAKER WL BE GETTING ORGANIZED. THIS NXT SYSTEM...IN THE FORM OF ANOTHER SHRTWV TROF WITH FAVORABLE UPR JET DYNAMICS...WL APPROACH SRN SECTIONS OF THE FCST AREA BY SAT AFTERNOON. THE MAIN SFC BNDRY IS PROGGED TO REMAIN TO OUR SOUTH AND WL BE THE PRIMARY FOCAL POINT FOR THESE TSTMS. SAT LOOKS TO BE A REPEAT OF FRI AS FAR AS TEMPS ARE CONCERNED WITH MOST LOCATIONS IN THE UPR 70S TO LWR 80S. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. SAT NIGHT INTO SUN HARD PERIOD TO FORECAST...COMPLICATED BY TONIGHTS CONVECTION AND BOUNDARY LOCATION. HAVE LEANED TOWARDS SREF RATHER THAN FOLLOWING ONE DETERMINISTIC MODEL. EXPECT CONVECTION TO BE ONGOING WEST OF CWA ALONG BOUNDARY LOCATED OVER SOUTHERN HALF OF WI. TWO BOUTS OF PCPN POSSIBLE ONE WITH DECAYING MCS ASSOCIATED WITH WAA SAT NIGHT...THEN SECOND EARLY SUN WITH SHORT WAVE/LOW PASSING THROUGH STATE. POTENTIAL FOR SEVERE SAT NIGHT INTO SUN. BULK SHEER 40 TO 45KTS SAT NIGHT AS 5H JET MAX PUSHES THROUGH...THOUGH BEST INSTABILITY STAYS OVER SOUTHERN WI THROUGH THE PERIOD. MODELS A BIT SLOWER ON PUSHING THINGS THROUGH...THUS HAVE KEPT CHANCES INTO SUN AFTN. MON THROUGH NEXT FRI COOLER AND DRIER CONDITIONS STILL EXPECTED FOR THE UPCOMING WEEK AS CANADIAN HIGH PRESSURE SETTLES OVER THE REGION. MAJORITY OF MID RANGE MODELS HOLD RIDGE IN PLACE THROUGH FRI...OUTLIER EUROPEON WHICH BREAKS RIDGE DOWN WITH PCPN ENTERING PICTURE BY THU. AT THIS POINT WILL EDGE TOWARDS ENSEMBLE FORECASTS AND STAY DRY. SECONDARY COOL FRONT PASSES SOUTH MON NIGHT. MODELS DIFFER ON HOW COLD AND HOW DRY. LOOK FOR 850 TEMPS DROPPING BACK TO BETWEEN 5 AND 7 DEGREES FOR TUE AND WED. DRY ATMOSPHERE WOULD POINT TOWARDS MIXING AT LEAST THROUGH THAT LEVEL. TEMP STUDIES SUGGESTS HIGHS IN UPPER 60S AND LOWER 70S. DEW POINTS IN THE UPPER 30S TO LOWER 40S SUGGEST GOING COOLER AT NIGHT...THOUGH AT THIS TIME NOT CONFIDENT ON HOW MUCH GRADIENT WILL RELAX. HAVE LOWERED TEMPS SOMEWHAT MOST PERIODS. COOLER AIR FLOWING OVER RELATIVELY WARMER LAKE WATER WILL LEAD TO INCREASED MIXING/HIGHER WINDS OVER THE LAKE MON NIGHT INTO WED PERIOD. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO AT LEAST MVFR CIGS/VSBYS AFT 06Z DUE TO STORMS INITIALLY...THEN FOG. POSSIBILITY DOES EXIST FOR IFR VSBYS LTR TNGT ACROSS THE RHI...CWA AND AUW TAF SITES. CONDITIONS ARE FCST TO RETURN TO VFR CONDITIONS BY MID-LATE SAT MORNING. THERE IS A CHC FOR ADDL TSTMS TO MOV BACK INTO CNTRL AND E-CNTRL WI SAT AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TE
Hazardous weather outlook, Jun 25, 3:17 PM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CDT FRI JUN 25 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 317 PM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT...GENERALLY SOUTHWEST OF A LINE FROM MERRILL TO APPLETON. HOWEVER...CURRENT INDICATIONS ARE THAT THE STRONGEST OF THESE THUNDERSTORMS WILL PASS THROUGH SOUTHERN SECTIONS OF WISCONSIN. SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE TONIGHT OVER NORTHEAST WISCONSIN WITH ANY OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL SATURDAY NIGHT AND SUNDAY OVER CENTRAL AND EAST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. LMZ521-522-541>543-262030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 317 PM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS COULD CONTAIN SMALL HAIL...STRONG WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. A FEW OF THE STORMS COULD PRODUCE STRONG WINDS. AK/TE
In the hours before
Special weather statement, Jun 25, 11:38 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1138 PM CDT FRI JUN 25 2010 WIZ010-011-013-018-019-021-260600- FOREST-LANGLADE-LINCOLN-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA- 1138 PM CDT FRI JUN 25 2010 ...SPECIAL WEATHER STATEMENT... ...TORRENTIAL RAINS MAY CAUSE BRIEF FLOODING OF ROADS... AT 1130 PM CDT...A LINE OF THUNDERSTORMS EXTENDED FROM 40 MILES WEST OF RHINELANDER TO 5 MILES NORTHWEST OF RHINELANDER TO 10 MILES WEST OF CRANDON TO 20 MILES EAST OF CRANDON...MOVING SOUTH AT 5 MPH. BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WILLOW RESERVOIR BY 1140 PM CDT... WOODBORO BY 1230 AM CDT... CARTER AND PEARSON BY 100 AM CDT... BECAUSE THE THUNDERSTORMS ARE MOVING SO SLOW...THEY MAY DROP AN INCH OR TWO OF RAIN IN JUST AN HOUR OR SO. WATCH OUT FOR FLOODING FOR STREETS...UNDERPASSES AND DITCHES. DO NOT DRIVE INTO FLOODED AREAS. RDM
Local storm report, Jun 26, 12:50 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 AM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM NON-TSTM WND GST APPLETON 44.26N 88.40W
06/26/2010 M56.00 MPH OUTAGAMIE WI AWOS
TREES DOWN AT THE INTERSECTION OF OLD ONEIDA AND
WATERSTREET
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:05 AM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 26, 3:29 PM CDT | Flash Flood Watch | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 4 more | 10 hr |
Nearby
High Wind Warnings in Wisconsin, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.